Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 19, 2019, 5:21 PM CDT for Mitchell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 19, 2019, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS84 KMAF 192221 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 521 PM CDT Wed Jun 19 2019 TXZ053-192300- Mitchell TX- 521 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MITCHELL AND EASTERN HOWARD COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Lake Colorado City State Park, or 16 miles southwest of Colorado City, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Colorado City, Loraine, Lake Colorado City, Champion Creek Reservoir and Lake Colorado City State Park. This includes Interstate 20 between mile markers 220 and 228. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3221 10115 3230 10118 3244 10066 3211 10066 TIME...MOT...LOC 2220Z 280DEG 27KT 3226 10109 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:09 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 3:09 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 309 PM CDT Wed Jun 19 2019 .DISCUSSION... Hot temperatures have returned to the CWA this afternoon under a thin cirrus canopy. The dryline has pushed east to the far eastern CWA at press time and should begin to retreat westward in the next few hours, coupled with pressure falls associated with a weak short wave trough ejecting over the Panhandle. As the dryline begins to retreat westward, it's possible that there could be one or two thunderstorms develop along this feature, especially over the western Low Rolling Plains and the lower Trans Pecos, where visible satellite imagery shows some cumuli percolating over northern Terrell County. While the overall coverage is low (less than 20%), the conditional threat of severe wind, and to a lesser extent hail, is somewhat high given an expected "inverted-v" type sounding and marginal deep layer shear. Therefore we've carried positive mention of severe thunderstorms over these areas for the evening hours. If the cap holds on, though, it's also plausible that nothing will occur. Short wave ridging will be the rule tomorrow, and with a robust low-level thermal ridge developing over the CWA, temperatures will have no problem topping 100 F outside of the mountains, with the mercury forecast to hit 106 to 110 F along the Rio Grande. We'll be close to advisory criteria in a couple of spots, but have opted for now to hold off and let the mid shift decide as more short- term guidance becomes available. With a stout EML in place, no precipitation is forecast. Regardless of the magnitude of the heat, it's very critical to recognize the threats of heat and heat stress and promote heat safety. It's also imperative for folks to know to "beat the heat and check the seat" as child-related heat fatalities are almost always preventable. As we get into the weekend, an anomalously cool upper low over the northern Rockies phases with a weakness in the upper flow over the desert Southwest. This will in turn put us under south- westerly flow aloft. Lower thicknesses aloft will translate to slightly cooler (albeit a relative term) highs, while the dryline will mix to the eastern CWA during the late afternoon hours. This will also mean that we could see one or three diurnally-driven thunderstorms along and east of the dryline. Quasi-zonal flow aloft is forecast early next week before another anomalously cool upper low reloads over the northern Rockies. Downstream ridging over the Plains states will strengthen...will this mean the arrival of the long-awaited Death Ridge? Right now, we have temperatures around normal for the first half of the work week. This may need to be adjusted upward should upper heights build faster than advertised. We also have low-order PoPs in the extended forecast, more or less aligned with climatology this time of year. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 104 75 100 / 0 0 0 20 Carlsbad 67 104 68 101 / 0 0 0 10 Dryden 73 106 77 99 / 10 0 0 20 Fort Stockton 71 104 74 101 / 0 0 0 20 Guadalupe Pass 69 95 68 94 / 0 0 0 10 Hobbs 65 101 66 98 / 0 0 0 10 Marfa 58 96 61 95 / 0 0 10 20 Midland Intl Airport 70 104 75 100 / 0 0 0 20 Odessa 69 104 75 100 / 0 0 0 20 Wink 66 107 70 102 / 0 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/70
Hazardous weather outlook, Jun 19, 1:48 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 148 PM CDT Wed Jun 19 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 148 PM CDT Wed Jun 19 2019 /1248 PM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible through mid evening. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 19, 4:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Wed Jun 19 2019
TXZ047-048-192230-
Scurry TX-Borden TX-
444 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND NORTHEASTERN
BORDEN COUNTIES UNTIL 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fluvanna, or 11 miles southwest of Lake Alan Henry, moving southeast
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Snyder, Fluvanna, Winston Field and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3265 10094 3296 10136 3296 10135 3297 10100
3285 10066 3282 10066
TIME...MOT...LOC 2144Z 298DEG 25KT 3292 10116
24Special weather statement, Jun 19, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 521 PM CDT Wed Jun 19 2019 TXZ053-192300- Mitchell TX- 521 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MITCHELL AND EASTERN HOWARD COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Lake Colorado City State Park, or 16 miles southwest of Colorado City, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Colorado City, Loraine, Lake Colorado City, Champion Creek Reservoir and Lake Colorado City State Park. This includes Interstate 20 between mile markers 220 and 228. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3221 10115 3230 10118 3244 10066 3211 10066 TIME...MOT...LOC 2220Z 280DEG 27KT 3226 10109 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:08 PM CDT | Special Weather Statement | MAF | Presidio | 22 min |
| Jun 18, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 55 min |
| Jun 18, 7:23 PM CDT | Areal Flood Advisory | MAF | Borden, Mitchell, Scurry | 3 hr |
| Jun 18, 7:35 PM CDT | Special Weather Statement | MAF | 40 min | |
| Jun 18, 7:40 PM CDT | Special Weather Statement | MAF | Dawson | 50 min |
| Jun 18, 8:08 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| Jun 18, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 26 min |
| Jun 18, 8:37 PM CDT | Special Weather Statement | MAF | Yoakum | 38 min |
| Jun 18, 11:44 PM CDT | Special Weather Statement | MAF | Scurry | 31 min |
| Jun 19, 4:44 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| Jun 19, 5:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| Jun 19, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 20 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.